Ask The Doctor > Questions & Answers > Is the medication too strong for him?

Is the medication too strong for him?

Patient: Hi, my husband (47 years old) had an operation last Wednesday to put a metal plate somewhere between the joint of his hip bone and left leg. The operation left him about 10cm wound at the left side of the hip/thigh.After discharge, he was given the following medication:- Acugesic Tablet (50mg)- Omezole capsules (20mg)- Arcoxia tablet (120mg)- Gabapentin capsules (300mg)- Suniton (450mg)Other than Suniton (Paracetamol), he has been taking the other 4 medication daily. However, despite all the “pain killers” used, he is having constant headache and feeling lethargic and no appetite. He noted that the leg operation’s pain is bearable but the headache is worst than his leg.What is the cause of such?

 

 

Symptoms: Headache, lost of appetite, lethargic

 

 

Doctor: Hi.Thanks for your query.Read and understood the problems your husband is going through.Although you have not m entioned, the operation he has undergone must have been done under spinal Anesthesia, where the injection is given in the spinal canal.The leakage of the spinal fluids through this puncture causes severe headache, we call this as spinal headache.The treatment is always by admission in the hospital:Strict bed restIV fluids – Isotonic SalineOrally Codeine and laxative to counter the effect of constipation.Get well over time.I hope you got the answer to the problem

 


Ask The Doctor
    Ask The Doctor
Dr. Jimmy Obaji M.D.

Dr. Jimmy Obaji M.D.

Dr. Jimmy Obaji completed his residency in Family Medicine at the University of Manitoba. He currently operates a walk-in-clinic in downtown Toronto.

Book Appointment